MY Doc just put me on carvedilol 3.125 tablet. Anyone familiar with this drug any insights?
Interested in more discussions like this? Go to the Heart Rhythm Conditions Support Group.
I think carvedilol was designed by men for men. It gave me, a female over 60, UTI's, bleeding and a severe cough so bad that they looked for lung Cancer. After a Pulmonary specialist, ENT, Throat consultation, I made the decision to withdraw from the drug. After 2 months, side effects are nearly gone, especially the coughing. I have monitored my blood pressure religiously and it is actually better than when I was on the drug. NO ONE with Sick Sinus Syndrome should take this drug or Metoprolol (which nearly killed me.) Blood Pressure meds are only effective about 50% of the time. I am one of those it doesn't help.
I read your post about your side effects going off Carvedilol..
I just got off of Carvedilol about a week and I’m having withdrawals symptoms.. I’m having these spasms in my chest like my heart is beating fast.. how long will this go on. I have problems taken BP medicine.. I need answers..
Jump to this post
Hello @trimhorse and welcome to Mayo Connect. Your message has been moved to an existing discussion on Carvedilol so that you can meet with other Connect members who have taken this med. I can understand your concern about the withdrawal symptoms.
As you probably already know, it is important to seek medical advice whenever you try to withdraw from any medication, and this is especially true with medicines that affect heart rhythm. I am wondering, did your cardiologist give you a procedure for tapering off Carvedilol or are you trying to do this on your own without medical supervision?
Hi @trimhorse And welcome to connect, I was on Carvedilol for many years prior to my Heart Transplant so I am familiar with the medication. I can't say I had any major issues with it may I ask what you were taking it for? I had Vintricular Tachycardia or VT for short and I believe any medication used for heart rhythm issues can't be stopped with out a taper off period.
The symptom your experiencing sounds a bit familiar as occasionally I would have this what I called a strong heart beat where I could feel it. For me typically it was when I was lying down on my left side.
Now if your taking it for blood pressure I'm not familiar with that condition. Could you maybe elaborate as to what led up to you stopping it?
I was taking it for BP and I have been on many BP medication and I would have the same side effects.. I have been dizziness all the time and my heart rate would start beating fast..
they took me off it and my heart rate started racing a lot.. I m allergic to most Bata blockers.. I wish my doctor find a BP medicine that’s works for me.
Yes one of the areas we all deal with at times , I'm not familiar with most of them but I hope your Doctors can find one that works.
I was prescribed various meds to help lower my blood pressure. Had side effects from lisinopril and valsartan. Was then prescribed Carvedilol and took it for 3 weeks. Working on diet and exercise to also lower BP which was 135/95 when prescribed. I had blood work done by functional medicine doctor and now do fasting and take supplements. After losing 20 lbs I made the choice to wean myself off Carvedilol by reducing dose to once a day for 1 week and then stopped taking it. Having a lot of withdrawal symptoms including chest aches. Nothing painful but just sore daily after 10 days. Curious if this should be gone by now.
I have been on Coreg CR ER 10 mg for a myocardiobridge since 2006, without incident until 2016 when the local pharmacist decided to change it to carvedilol generic Coreg, which began a whole host of adverse effects. The first began as chest pain, a squeezing type of feeling, shortness of breath, a body rash, and general malaise feeling. Tired/fatigued, and dizzy. After several months of fighting the insurance company to cover the brand, I was finally able to get back on Coreg CR extended-release 10mg without further problems until 2022 when the new company Woodward bought out Glaxo K, and began replacing the Brand Coreg CR ER with Carvedilol generic medication inside of Coreg brand packaging.
I did not notice any difference in the pills as they look identical, green and white, and the letters GSK 10 however, when compared to the Brand, they are markedly different as the Coreg brand will say Coreg on them. ( It's small but definitely different) I began to get a patterned itchy rash throughout my body with toxic levels of Neut/# K/ul, in my labs. I experienced chest pain, headaches, nausea, and edema swelling in my legs hands, and feet. I am 5'5" and 156 lbs, and not overweight, I have never had swelling in any of my extremities before. The adverse reactions to Carvedilol have left open flexural exanthema rashes that spread, disfiguring hyperpigmentation throughout my body and debilitating fatigue, and stomach problems. I have not had a good reaction to this medication, and caution anyone taking it to monitor your symptoms very carefully and report them immediately to your doctor.
Beta-blocker withdrawals can cause that, but you may also want to ask your Dr. to order labs to see if you have this medication out of your system, it is not safe at higher levels, once it accumulates in the body. I am still fighting the serious side effects. I hope you are safe.
The generic has the same medication but could have different inert compunds than the other. A good possibility is that you are having an allergic reaction to a non- medical compound. Talk to your doctors about teating and treating a possible allergy. You were right to go back to the higher cost brand.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In